Hail, Chickasaw
- When
- April 1, 11:49 AM CST to 12:05 PM CST
- Where
- Chickasaw County, 7 mi S of Houston
- Measured
- 1 in hail
- Property damage
- $150
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.800, -89.000
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 1, 10:23 AM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1023 AM CST FRI APR 1 2005 .UPDATE... 16Z ANALYSIS PLACES A BROAD SURFACE LOW OVER CENTRAL MISSISSIPPI WITH A WARM FRONT LOCATED BETWEEN TUPELO AND COLUMBUS MISSISSIPPI. IN THE UPPER LEVELS...500MB LOW OVER NORTHWEST ARKANSAS CONTINUES TO PROGRESS EASTWARD TOWARD THE MIDSOUTH. PLENTY OF LIFT AHEAD OF THE APPROACHING COLD CORE LOW. KNQA 88-D HAS RECENTLY SHOWED A MARKED INCREASE IN PRECIPITATION. FEEL THIS TREND WILL CONTINUE AS STEEPER LAPSE RATES ASSOCIATED WITH THE LOW OVERSPREAD THE MIDSOUTH. THEREFORE...RAISED POPS EVERYWHERE...90S IN THE NORTHWEST TO 60S IN THE SOUTHEAST. ALSO INCLUDED A MENTION OF THUNDER EVERYWHERE DUE TO THE GREATER THAN 7.0 CELSIUS MID LEVEL LAPSE RATES. ALSO FEEL DEVELOPMENT WILL OCCUR NEAR THE WARM FRONT DOWN IN MONROE COUNTY WHERE DEWPOINTS ARE IN THE LOWER 60S. PRECIPITATION WILL BEGIN TO END THIS EVENING AS THE LOW TRACKS FURTHER EAST. UPDATE TO GRIDS AND ZONE PACKAGE ALREADY SENT. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JFB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CST FRI APR 1 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 1105 AM CST FRI APR 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL LOW WILL TRAVERSE ACROSS THE MIDSOUTH TODAY. AS A RESULT...SHOWERS AND THUNDERSTORMS CAN BE EXPECTED. DUE TO THE COLD NATURE OF THE UPPER LOW...THERE IS A SLIGHT RISK OF SOME OF THE STORMS BECOMING SEVERE WITH HAIL AS THE MAIN THREAT. THE BEST CHANCE OF HAIL WILL OCCUR SOUTH OF THE INTERSTATE 40 CORRIDOR. .DAYS TWO THROUGH SEVEN... ANOTHER UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA NEXT TUESDAY NIGHT AND WEDNESDAY. A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE WITH THIS WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...STORM SPOTTERS SHOULD MONITOR THE LATEST WEATHER INFORMATION AND RELAY ANY HAIL REPORTS TO THE NATIONAL WEATHER SERVICE. JFB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1038 AM CST FRI APR 1 2005 ARZ036-TNZ088-011730- CRITTENDEN AR-SHELBY TN- 1038 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRITTENDEN AND SHELBY COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 6 MILES WEST OF CRAWFORDSVILLE TO 12 MILES SOUTHWEST OF WHITEHAVEN AT 1038 AM CST...MOVING EAST AT 40 MPH. LAW ENFORCEMENT NEAR WEST MEMPHIS REPORTED GUSTY WINDS UP TO 30 MPH AND PEA TO DIME SIZE HAIL. THESE STORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS AND SMALL HAIL. THESE STORMS WILL CONTINUE TO BE MONITORED AND MAY BECOME SEVERE. PEOPLE IN CRITTENDEN AND SHELBY COUNTIES...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE...GERMANTOWN...MARION...MILLINGTON AND WEST MEMPHIS...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1045 AM CST FRI APR 1 2005 MSZ013-011715- LAFAYETTE MS- 1045 AM CST FRI APR 1 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...LAFAYETTE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BURGESS AT 1045 AM CST...MOVING NORTHEAST AT 45 MPH. THIS THUNDERSTORM WILL HAVE THE POTENTIAL TO PRODUCE PEA TO DIME SIZE HAIL ALONG WITH GUSTY WINDS. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LAFAYETTE COUNTY...INCLUDING THE CITY OF OXFORD...SHOULD MONITOR THIS STORM CLOSELY.
The Columbus AFB radar (KGWX), 63 km away, was scanning. The volume nearest the first event began at 17:48 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443711, 5443712.